Alert archive / Montana / River Flood Warnings in 2013
River Flood Warning 3, NWS Great Falls, MT
NWS Great Falls, MT issued this river flood warning at Jun 1, 2013, 7:54 PM MDT for Blaine County, Montana. It took effect at Jun 3, 2013, 8:43 PM MDT. It was in force for 12 days.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2013, 7:54 PM MDT (01:54 UTC)
- In effect from
- Jun 3, 2013, 8:43 PM MDT
- Expired
- Jun 15, 2013, 6:31 PM MDT
- In force
- 12 days
- Issued by
- NWS Great Falls, MT
- Area
- Storm-based polygon
- Flood severity
- Major
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 174 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Creek (North-central MT) near Chinook near mouth (CCMM8).
- Action stage
- 4.5 ft
- Minor stage
- 5.5 ft
- Moderate stage
- 6.5 ft
- Major stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06142400, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this river flood warning went out at Jun 1, 5:35 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jun 1, 5:35 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 535 PM MDT Sat Jun 1 2013 .DISCUSSION... Tonight through Monday...This drier more tranquil period for north central, central, and southwest Montana will be short lived. The next Pacific low pressure system will approach Montana tonight into Sunday. The resulting moist and unstable southwesterly flow aloft will bring an increasing chance of showers and thunderstorms to the area. Showers and thunderstorms will become likely across most of the area by Sunday afternoon, as the initial feed of moisture associated with the system will be from the Pacific Ocean. Forecast models indicate that these storms could produce significant rainfall once again. The primary concern will be the saturated areas currently under a Flood Warning. These additional, potentially heavy showers could cause localized flash flooding. As the system moves across the state Sunday night, it will drag a Pacific cold front through with it and tap into a feed of moisture from the Gulf of Mexico. This will help transition precipitation from a convective type to a more widespread stratiform type. This more widespread precipitation will mostly affect north central and central Montana once again through the day on Monday, potentially continuing the threat for areal flooding across the saturated areas. (Please see Hydrology section for highlight considerations.) Temperatures ahead of this system will remain near to slightly below normal heading into Sunday, but they will cool to between 10 and 15 degrees below normal in the wake of cold front on Monday. Coulston Monday night through Saturday...An upper level low over the region on Monday night will move slowly eastward and exit the area with scattered showers lingering across the forecast area through Tuesday morning. As the system exits the area a weak shortwave ridge will develop over Montana for mostly dry conditions and more seasonable temperatures Tuesday night into Wednesday. Model solutions for Thursday and beyond are in better agreement tonight and depict a somewhat unsettled northwesterly flow aloft over Montana from Wednesday night through Friday. On Friday, both models bring a shortwave trough into the northern Rocky Mountain region but initially differ on the strength and location of this feature. Model solutions merge together once again for the Friday night and Saturday time frame with the trough expected to deepen overnight before moving eastward on Saturday. Conditions during the latter part of the week and into next weekend are expected to be typical for early June with temperatures remaining near seasonable averages and a slight chance to chance of showers and thunderstorms each day. mpj && .AVIATION... Updated 2332Z. A weak high pressure ridge over central Montana will move east during the night as a low pressure trof moves over the Pacific Northwest. Moisture will increase over the region during the night with mostly mid to upper level clouds. The airmass will become very moist Sunday as the trof approaches, and become unstable by afternoon. Scattered thunderstorms are expected across most of the region. The main threat will be gusty winds to 40 kts and pea-sized hail. Local MVFR conditions are expected near showers and thunderstorms. Also, mountain obscuration should be expected Sunday, especially across the Rockies. Elsewhere VFR conditions are expected. && .HYDROLOGY... Many gauged rivers showed rapid rises overnight into this morning, but the levels have generally tapered off by early this afternoon. However, have received reports of many creeks/streams remaining high or out of their banks, causing continued (at minimum) minor flooding with a few washed out roadways. Have therefore elected to continue the Flood Warning for Hill/Blaine/Chouteau/Fergus/Judith Basin Counties through at least this evening, along with the Flood Advisory for Cascade County. With the next weather system expected to bring significant additional rainfall to the area, initially associated with thunderstorms, the saturated area under the Flood Warning may require further flood (or possibly flash flood) highlights. Will continue to monitor this situation. Coulston && .PRELIMINARY POINT TEMPS/POPS... GTF 46 65 43 55 / 20 80 80 80 CTB 43 62 42 54 / 20 80 70 80 HLN 47 66 45 59 / 10 80 70 50 BZN 42 69 42 61 / 10 70 70 40 WEY 34 67 36 58 / 10 40 30 20 DLN 43 68 39 63 / 10 70 50 20 HVR 47 69 48 56 / 20 70 100 100 LWT 44 64 44 53 / 20 70 90 90 && .TFX WATCHES/WARNINGS/ADVISORIES... FLOOD WARNING for small streams and creeks through Saturday evening for portions of Blaine, Chouteau, Fergus, Hill, and Judith Basin Counties. FLOOD ADVISORY for urban areas and small streams through Saturday evening for Cascade county. && weather.gov/greatfalls
Hazardous weather outlook, Jun 1, 3:53 AM MDT, 16 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 353 AM MDT SAT JUN 1 2013 MTZ011>013-047-050-051-021000- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS- 353 AM MDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA AND NORTH CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SEVERAL FLOOD HIGHLIGHTS ARE IN EFFECT FOR PORTIONS OF NORTH CENTRAL AND CENTRAL MONTANA AS STREAMS AND CREEKS ORIGINATING IN THE ISLAND MOUNTAIN RANGES OF NORTH CENTRAL MONTANA WILL REMAIN HIGH AND OUT OF THEIR BANKS IN PLACES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAINFALL OF 0.50 INCHES TO 1.25 INCHES TO PARTS OF THE AREA SUNDAY AFTERNOON THROUGH MONDAY. FLOOD HIGHLIGHTS MAY NEED TO BE ADDED AND/OR EXTENDED. .SPOTTER INFORMATION STATEMENT... ANY REPORTS OF HEAVY RAIN AND FLOODING WOULD BE GREATLY APPRECIATED. MTZ008-015-052>055-021000- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 353 AM MDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ009-010-014-044>046-048-049-021000- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- 353 AM MDT SAT JUN 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER STORM SYSTEM WILL BRING ADDITIONAL RAINFALL OF 0.50 INCHES TO 1.25 INCHES TO PARTS OF THE AREA SUNDAY AFTERNOON THROUGH MONDAY. FLOOD HIGHLIGHTS MAY NEED TO BE ADDED AND/OR EXTENDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:54 PM MDT | River Flood Warning | TFX | Hill | 16 days |
| Jun 1, 9:19 PM MDT | Areal Flood Warning | TFX | Blaine, Chouteau, Fergus, Hill, Judith Basin | 4 days |
Nearby
River Flood Warnings in Montana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.